Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 166, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2020, 3:49 PM CDT for 7 counties in Alabama. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2020, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 12, 2020, 4:49 PM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Autauga County, AL, Bullock County, AL, Elmore County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:03 PM CDT | TSTM WND DMG | 5 Nnw Gordonville, AL | TREES DOWN ON CR 17 IN LOWNDES COUNTY. TIME ESTIMATED BY RADAR. |
| Jul 12, 4:08 PM CDT | TSTM WND DMG | 4 N Letohatchee, AL | TREES DOWN ON CR 26. TIME ESTIMATED BY RADAR. |
| Jul 12, 4:11 PM CDT | TSTM WND DMG | 1 Nw Calhoun, AL | TREES DOWN ON CR 33 NEAR CALHOUN COMMUNITY. TIME ESTIMATED BY RADAR. |
| Jul 12, 4:11 PM CDT | TSTM WND DMG | 2 S Montgomery Country, AL | PER SHERIFFS OFFICE: NUMEROUS TREES DOWN ACROSS MONTGOMERY COUNTY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 12:09 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WUUS54 KBMX 122049
SVRBMX
ALC001-011-051-085-087-101-109-122200-
/O.NEW.KBMX.SV.W.0166.200712T2049Z-200712T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
349 PM CDT Sun Jul 12 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northwestern Pike County in southeastern Alabama...
Southern Autauga County in central Alabama...
Southern Elmore County in east central Alabama...
Western Bullock County in southeastern Alabama...
Lowndes County in south central Alabama...
Southwestern Macon County in southeastern Alabama...
Montgomery County in south central Alabama...
* Until 500 PM CDT.
* At 349 PM CDT, severe thunderstorms were located along a line
extending from near Benton to near Milstead, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Union Springs, Fort
Deposit, Mosses, Hayneville, Meadville, Milstead, Pike Road,
Elmore, Coosada, Deatsville, Eclectic, Autaugaville, White Hall,
Shorter, Gordonville and Lowndesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671 3234 8683
3235 8681 3241 8685 3243 8683 3244 8686
3249 8688 3263 8600 3201 8555 3194 8618
TIME...MOT...LOC 2049Z 330DEG 29KT 3235 8680 3248 8591
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite5 follow-up statements
484
WWUS54 KBMX 122103
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
403 PM CDT Sun Jul 12 2020
ALC001-011-051-085-087-101-109-122200-
/O.CON.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Pike AL-Autauga AL-Elmore AL-Bullock AL-Lowndes AL-Macon AL-
Montgomery AL-
403 PM CDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN PIKE...SOUTHERN AUTAUGA...SOUTHERN ELMORE...WESTERN
BULLOCK...LOWNDES...SOUTHWESTERN MACON AND MONTGOMERY COUNTIES...
At 403 PM CDT, severe thunderstorms were located along a line
extending from near White Hall to near Milstead, moving southeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery, Prattville, Millbrook, Union Springs, Fort Deposit,
Mosses, Hayneville, Meadville, Milstead, Pike Road, White Hall,
Shorter, Gordonville, Lowndesboro, Benton, Hyundai Motors Of Alabama,
Auburn University In Montgomery, Dublin, Woodcrest and Beans
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3238 8683 3253 8593 3252 8592 3201 8555
3194 8618 3197 8620 3197 8630 3205 8631
3205 8641 3204 8640 3196 8641 3196 8671
3234 8683 3235 8681
TIME...MOT...LOC 2103Z 330DEG 29KT 3227 8674 3240 8586
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite024
WWUS54 KBMX 122109
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
409 PM CDT Sun Jul 12 2020
ALC001-051-122119-
/O.CAN.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Autauga AL-Elmore AL-
409 PM CDT Sun Jul 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN AUTAUGA AND SOUTHERN
ELMORE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled. Please report any
wind damage, including downed trees, to your local law enforcement
or emergency management.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central, south central, southeastern and east central Alabama.
LAT...LON 3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671 3234 8683
3231 8681 3235 8677 3238 8662 3234 8652
3240 8646 3245 8619 3241 8605 3245 8599
3246 8588 3201 8555 3194 8618
TIME...MOT...LOC 2109Z 330DEG 30KT 3223 8673 3236 8585
$$
ALC011-085-087-101-109-122200-
/O.CON.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Pike AL-Bullock AL-Lowndes AL-Macon AL-Montgomery AL-
409 PM CDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN PIKE...WESTERN BULLOCK...LOWNDES...SOUTHWESTERN
MACON AND MONTGOMERY COUNTIES...
At 409 PM CDT, severe thunderstorms were located along a line
extending from near Gordonville to near Liverpool, moving southeast
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Montgomery, Union Springs, Fort Deposit, Mosses, Hayneville,
Meadville, Milstead, Pike Road, White Hall, Shorter, Gordonville,
Lowndesboro, Benton, Hyundai Motors Of Alabama, Auburn University In
Montgomery, Dublin, Woodcrest, Beans Crossroads, Snowdoun and
Shopton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671 3234 8683
3231 8681 3235 8677 3238 8662 3234 8652
3240 8646 3245 8619 3241 8605 3245 8599
3246 8588 3201 8555 3194 8618
TIME...MOT...LOC 2109Z 330DEG 30KT 3223 8673 3236 8585
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite538
WWUS54 KBMX 122123
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
423 PM CDT Sun Jul 12 2020
ALC011-085-087-101-109-122200-
/O.CON.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Pike AL-Bullock AL-Lowndes AL-Macon AL-Montgomery AL-
423 PM CDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN PIKE...WESTERN BULLOCK...SOUTHEASTERN LOWNDES...
SOUTHWESTERN MACON AND MONTGOMERY COUNTIES...
At 423 PM CDT, severe thunderstorms were located along a line
extending from Mosses to near Hardaway, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Southern Montgomery, Union Springs, Fort Deposit, Mosses, Hayneville,
Meadville, Pike Road, Gordonville, Pine Level, Hyundai Motors Of
Alabama, Beechwood, Aberfoil, Dublin, Franklin Field, Beans
Crossroads, Snowdoun, Shopton, Grady, Sellers and Davenport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3222 8679 3238 8582 3201 8555 3194 8618
3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671
TIME...MOT...LOC 2123Z 330DEG 29KT 3216 8668 3229 8580
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite915
WWUS54 KBMX 122136
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
436 PM CDT Sun Jul 12 2020
ALC087-122146-
/O.CAN.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Macon AL-
436 PM CDT Sun Jul 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southeastern Alabama.
LAT...LON 3213 8676 3223 8572 3201 8555 3194 8618
3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671
TIME...MOT...LOC 2136Z 338DEG 33KT 3199 8666 3220 8571
$$
ALC011-085-101-109-122200-
/O.CON.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Pike AL-Bullock AL-Lowndes AL-Montgomery AL-
436 PM CDT Sun Jul 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN PIKE...WESTERN BULLOCK...SOUTHEASTERN LOWNDES AND
SOUTHERN MONTGOMERY COUNTIES...
At 436 PM CDT, severe thunderstorms were located along a line
extending from near Lowndes County Airport to near Union Springs,
moving south at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Union Springs, Fort Deposit, Meadville, Gordonville, Pine Level,
Beechwood, Aberfoil, Dublin, Franklin Field, Beans Crossroads,
Shopton, Grady, Sellers, Davenport, Ramer, Lowndes County Airport,
Strata, Naftel, Logan and Sprague.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 8676 3223 8572 3201 8555 3194 8618
3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671
TIME...MOT...LOC 2136Z 338DEG 33KT 3199 8666 3220 8571
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite992
WWUS54 KBMX 122149
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
449 PM CDT Sun Jul 12 2020
ALC011-085-101-109-122159-
/O.CAN.KBMX.SV.W.0166.000000T0000Z-200712T2200Z/
Pike AL-Bullock AL-Lowndes AL-Montgomery AL-
449 PM CDT Sun Jul 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIKE...WESTERN
BULLOCK...SOUTHEASTERN LOWNDES AND SOUTHERN MONTGOMERY COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southeastern Alabama.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3213 8676 3223 8572 3201 8555 3194 8618
3197 8620 3197 8630 3205 8631 3205 8641
3204 8640 3196 8641 3196 8671
TIME...MOT...LOC 2146Z 330DEG 29KT 3192 8661 3213 8566
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:39 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 12:39 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1239 PM CDT Sun Jul 12 2020 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0955 AM CDT Sun Jul 12 2020/ Multiple lines of convection currently underway as the forecasted moisture gradient and boundary builds south/southeast. The unusual orientations stem from the axis of higher pwats, one across Tennessee and the other in Central Mississippi. It is likely after the initial line moves in from the west and weakens that there will be some limited recovery, therefore, a large portion of the northern CWA will see multiple rounds of thunderstorms through this afternoon. As the day progresses, should see these multiple lines congeal into a more southwest to northeast oriented MCS as it progresses southeastward. The severe weather threat remains as instability values are high with steeper lapse rates and drier air aloft. Some hail and higher wind gusts are the main threats through the afternoon and early evening. 17/KLAWS .LONG TERM... /Updated at 245 AM CDT Sun Jul 12 2020/ Tuesday through Sunday. Features. On Monday, expect longwave troughing extending from Southeast Canada southward over much of the Eastern United States. Deep- layer ridging will be centered over Southwest Texas with longwave ridging extending northeast into the Western Great Lakes region. A potent upper low will be situated over South- Central Canada with nearly zonal flow across the Pacific Northwest. Expect the longwave trough to slide further east as we head into Tuesday while the Deep-layer ridging to our west becomes positioned over Central Texas with height rises locally a s ridging builds further east into the region. On Wednesday and Thursday the ridging will be the primary influence to our local forecast as it remains to our west, centered over Central Texas. Further height rises will support hot temperatures across the area through late week. During this time, the longwave ridge moves east in the increasingly zonal northern stream. This flattening of the ridge meridionally will result in the ridge elongating zonally from the Desert Southwest eastward into the Lower Mississippi River Valley region. By Friday, the ridge becomes centered over the Arklatex region. It is at this point in time where global model member solutions diverge enough to result in overall pattern uncertainty. The fast zonal flow with the northern stream persists with a deep trough expected to move into the Pacific Northwest. Ridging will remain centered to our west, however, like last night a few members depict a weakness forming to our immediate northeast and even one solution develops an upper low. The overall expectation during this time period despite the increased uncertainty will be for the ridging to remain anchored to our west while some weakening occurs, especially to our immediate northeast and east. Forecast. Tuesday through Wednesday. Expect fair skies with generally isolated to widely scattered shower and thunderstorm activity largely confined to our south and western counties where better deeper moisture looks to exist. The convection that does develop will provide some localized heat relief. Otherwise, expect highs to range from the low to mid 90s north and east to the mid to upper 90s west and south. Lows will range from the upper 60s north and east to the mid 70s south and west. Thursday through Sunday. The lower and middle levels are expected to gradually become more moist as we progress into the mid to late week time frame. Hot temperatures are expected outside areas that experience convection. The moistening lower and middle levels combined with the hot temperatures will provide ample surface-based instability for shower and thunderstorm activity during the late morning into early afternoon hours and this activity will have better chances to linger further into the evening hours. Look for shower and thunderstorm chances to become more scattered with higher PoP's across the south and eastern areas generally around the periphery of the ridging to our west. Highs will range from around 90 northeast to the mid 90s south and west. Lows will range from around 70 northeast to the mid 70s south and west. 05 && .AVIATION... 18Z TAF Discussion. Rather large MCS currently ongoing across the northern-third of the CWA. Accounted for a timed predominant +TSRA at each site. It should be rather intense, but short-lived with higher wind gusts, reduced cig/vis. May be small hail mixed in as well. Behind the line, it should clear rather quickly with some sct cigs and calmer winds through the overnight period. 17/KLAWS && .FIRE WEATHER... Increased shower and thunderstorm activity is expected this afternoon and evening. Chances for showers and storms will be largely isolated Monday through Wednesday followed by more of a scattered coverage for the latter portion of the work week with best chances south and east. High temperatures will reach well into the 90s through much of the work week. Overnight lows will increase into the low to mid 70s over the next several days. Relative humidity values will drop into the mid 30s to low 40s this afternoon. Minimum values should remain above 40 percent on Monday. Values will bottom out in the mid 30 to around 40 percent range on Tuesday through Thursday. Minimum values look to remain above 40 percent on Friday and Sunday. 05 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 90 69 95 69 / 40 10 0 0 0 Anniston 71 90 69 95 69 / 50 10 0 0 0 Birmingham 72 92 72 96 72 / 40 10 0 10 0 Tuscaloosa 73 93 72 96 74 / 40 10 0 20 10 Calera 72 92 71 96 72 / 50 10 0 10 0 Auburn 71 91 72 95 72 / 60 20 0 10 0 Montgomery 73 93 74 97 74 / 60 20 0 20 10 Troy 73 93 74 97 73 / 70 20 10 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 12, 11:57 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1157 AM CDT Sun Jul 12 2020 ALZ011>015-017>050-132000- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1157 AM CDT Sun Jul 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe thunderstorms are possible thru 7 PM this evening. Damaging winds up to 60 mph will be the primary threat, but large hail is also possible. Heat indices may briefly approach 105 across the far southwest portions of Central Alabama this afternoon. Take extra precautions if spending time outdoors. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices may reach 105 degrees or slightly above each afternoon across portions of Central Alabama. Take extra precautions if spending time outdoors. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today into this evening. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Jul 12, 3:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 3 NNW ODENVILLE 33.72N 86.41W
07/12/2020 ST. CLAIR AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
NNW ODENVILLE. TREES DOWN ON HWY 174 BETWEEN
SPRINGVILLE AND ODENVILLE. TIME ESTIMATED BY
RADAR. CORRECTS TIME.
&&Local storm report, Jul 12, 3:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 W HELICON 34.13N 87.19W
07/12/2020 WINSTON AL LAW ENFORCEMENT
TREES DOWN NORTH OF ARLEY. TIME ESTIMATED BY
RADAR.
&&Local storm report, Jul 12, 3:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND DMG LYNN 34.05N 87.55W
07/12/2020 WINSTON AL LAW ENFORCEMENT
TREES DOWN IN LYNN. NUMEROUS TREES DOWN
THROUGH WINSTON COUNTY. TIME ESTIMATED BY
RADAR.
&&Special weather statement, Jul 12, 3:43 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
343 PM CDT Sun Jul 12 2020
ALZ041>046-048-049-122145-
Pike AL-Autauga AL-Lowndes AL-Montgomery AL-Macon AL-Bullock AL-
Russell AL-Elmore AL-
343 PM CDT Sun Jul 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...AUTAUGA...
SOUTHERN ELMORE...BULLOCK...LOWNDES...MACON...MONTGOMERY AND WEST
CENTRAL RUSSELL COUNTIES UNTIL 445 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Reeves Airport to near Benton. Movement
was southeast at 40 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Montgomery, Prattville, Millbrook, Tuskegee, Wetumpka, Tallassee,
Union Springs, Fort Deposit, Mosses, Notasulga, Hayneville,
Hurtsboro, Midway, Meadville, Milstead, Pike Road, Elmore, Coosada,
Deatsville and Eclectic.
LAT...LON 3196 8630 3205 8631 3205 8641 3204 8640
3196 8641 3196 8671 3233 8684 3243 8683
3255 8691 3256 8684 3262 8599 3261 8589
3249 8589 3249 8580 3258 8580 3258 8566
3250 8544 3241 8540 3202 8543 3195 8618
TIME...MOT...LOC 2043Z 324DEG 33KT 3251 8591 3237 8681
89^GSatterwhiteLocal storm report, Jul 12, 3:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 3 W YATES DAM 32.58N 85.95W
07/12/2020 ELMORE AL EMERGENCY MNGR
TREES DOWN ON TALLASEE HWY. TIME ESTIMATED
BY RADAR.
&&Local storm report, Jul 12, 3:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG 4 SSW ASHVILLE 33.78N 86.28W
07/12/2020 ST. CLAIR AL PUBLIC
NUMEROUS TREES DOWN AROUND SPRINGVILLE,
ASHVILLE, RAGLAND. TIME ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:03 AM CDT | Special Weather Statement | BMX | Marion | 42 min |
| Jul 12, 9:07 AM CDT | Special Weather Statement | BMX | Lamar, Pickens | 23 min |
| Jul 12, 9:40 AM CDT | Special Weather Statement | BMX | Pickens | 35 min |
| Jul 12, 10:50 AM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Jul 12, 10:57 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| Jul 12, 11:18 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 57 min |
| Jul 12, 11:38 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 52 min |
| Jul 12, 11:48 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 57 min |
| Jul 12, 12:02 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Jul 12, 12:09 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 66 min |
| Jul 12, 12:11 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 64 min |
| Jul 12, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 65 min |
| Jul 12, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 61 min |
| Jul 12, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 56 min |
| Jul 12, 1:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 54 min |
| Jul 12, 1:25 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 65 min |
| Jul 12, 1:45 PM CDT | Special Weather Statement | BMX | Bibb | 45 min |
| Jul 12, 1:57 PM CDT | Special Weather Statement | BMX | Clay | 48 min |
| Jul 12, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 46 min |
| Jul 12, 2:05 PM CDT | Special Weather Statement | BMX | Coosa | 55 min |
| Jul 12, 2:10 PM CDT | Special Weather Statement | BMX | Bibb, Greene, Hale | 50 min |
| Jul 12, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 55 min |
| Jul 12, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 66 min |
| Jul 12, 2:40 PM CDT | Special Weather Statement | BMX | Randolph | 35 min |
| Jul 12, 2:56 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 49 min |
| Jul 12, 2:58 PM CDT | Special Weather Statement | BMX | Dallas, Perry, Sumter | 47 min |
| Jul 12, 3:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Jul 12, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Macon, Tallapoosa | 58 min |
| Jul 12, 3:43 PM CDT | Special Weather Statement | BMX | Autauga, Bullock, Elmore, Lowndes, Macon, Montgomery | 62 min |
| Jul 12, 3:52 PM CDT | Special Weather Statement | BMX | Macon, Russell | 68 min |
| Jul 12, 4:07 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jul 12, 4:48 PM CDT | Special Weather Statement | BMX | Pike | 42 min |
| Jul 12, 4:58 PM CDT | Special Weather Statement | BMX | Barbour | 47 min |
| Jul 12, 5:21 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.